zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
“Laplacians” on finitely ramified, graph directed fractals. (English) Zbl 1068.31004
In the paper reviewed [J. Funct. Anal. 220, 118–156 (2005; Zbl 1068.31005)], the author developed the “short-cut test”, an algorithmic approach to the existence and uniqueness of “Laplacians” on finitely ramified graph directed fractals. In the present paper the author establishes a result which can be used to find periodic points among the accumulation points of the short-cut test and to justify the numerical aspects of the test. A finitely ramified graph directed fractal can be approximated by an adapted sequence of increasingly refined graphs. The scaling problem for the sequence of discrete Laplacians is reformulated via a renormalization map comparing two subsequent graphs. The main result of this paper is a limit set dichotomy for this map: The forward orbit always accumualtes at periodic points, even if the corresponding models are disconnected.

31C25Dirichlet spaces
60J45Probabilistic potential theory
65N55Multigrid methods; domain decomposition (BVP of PDE)
47J10Nonlinear spectral theory, nonlinear eigenvalue problems
[1]Agrawal, R.P., Meehan, M., O?Regan, D.: Fixed Point Theory and Applications. Camb. Tracts Math. 141, Cambridge University Press, 2001
[2]Barlow, M.T., Coulhon, T., Grigor?yan, A.: Manifolds and graphs with slow heat kernel decay. Invent. Math. 144(3), 609-649 (2001) · Zbl 1003.58025 · doi:10.1007/s002220100139
[3]Edgar, G.A.: Measure, Topology, and Fractal Geometry, Undergrad. Texts Math., Springer, New York, 1990
[4]Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet Forms and Symmetric Markov Processes. de Gruyter Stud. Math. 19, de Gruyter, Berlin-New York, 1994
[5]Hambly, B.M., Nyberg, S.O.G.: Finitely ramified graph directed fractals, spectral asymptotics and the multidimensional renewal theorem. Proc. Roy. Soc. Edinburgh Sect. A 46, 1-34 (2002)
[6]Havlin, S., .Ben-Avraham, D.: Diffusion in disordered media. Adv. in Phys. 36(6), 695-798 (1987) · doi:10.1080/00018738700101072
[7]Hornung, U.: Homogenization and Porous Media. Interdiscip. Appl. Math. 6, Springer: New York, 1997
[8]Kigami, J.: Analysis on Fractals. Cambridge Tracts in Math. 143, Cambridge Univ. Press, Cambridge, 2001
[9]Kozlov, S.M.: Harmonization and homogenization on fractals. Commun. Math. Phys. 153, 339-357 (1993) · Zbl 0767.58033 · doi:10.1007/BF02096647
[10]Krause, U., Nussbaum, R.D.: A limit set trichotomy for self-mappings of normal cones in Banch spaces. Nonlinear Anal. 20(7), 855-870 (1993) · Zbl 0833.47047 · doi:10.1016/0362-546X(93)90074-3
[11]Kumagai, T., Kusuoka, S.: Homogenization on nested fractals. Probab. Theory Relat. Fields 104, 375-398 (1996) · Zbl 0843.31004 · doi:10.1007/BF01213686
[12]Lindstrøm, T.: Brownian Motion on Nested Fractals. Mem. Amer. Math. Soc. vol. 83, no. 420, Amer. Math. Soc., Providence, 1990
[13]Metz, V.: Hilbert?s projective metric on cones of Dirichlet forms. J. Funct. Anal. 127, 438-455 (1995) · Zbl 0831.47047 · doi:10.1006/jfan.1995.1019
[14]Metz, V.: Renormalisation on finitely ramified fractals. Proc. Roy. Soc. Edinburgh Sect. A 125, 1085-1104 (1995)
[15]Metz, V.: Renormalization contracts on nested fractals. J. Reine Angew. Math. 480, 161-175 (1996) · Zbl 0858.31008 · doi:10.1515/crll.1996.480.161
[16]Metz, V.: The cone of diffusions on finitely ramified fractals. Nonlinear Anal. 55, 723-738 (2003) · Zbl 1145.60326 · doi:10.1016/j.na.2003.08.007
[17]Metz, V.: The short-cut test, to appear in J. Funct. Anal., 2003
[18]Nussbaum, R.D.: Hilbert?s Projective Metric and Iterated Nonlinear Maps. Mem. Amer. Math. Soc., 391, Amer. Math. Soc.: Providence, 1988
[19]Peirone, R.: Convergence and uniqueness problems for Dirichlet forms on fractals. Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8) 3-B, 431-460 (2000)
[20]Sabot, C.: Existence and uniqueness of diffusions on finitely ramified self-similar fractals. Ann. Sci. Ecole Norm. Sup. (4) 30, 605-673 (1997)
[21]Seneta, E.: Non-negative matrices and Markov chains. Springer: New York, 1981